It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


My 9 yr old son was taking concerta and his tics started horrible. He switched to Strattera and they subsided almost immediately but they have come back some especially throat clearing. His seem to be more stress related especially when he is nervous about something i.e. his friend being able to attend his b-day party. He will strat the tics and sometimes off the scale but once his fear of the worry is over it seems to subside. The psych said that is not uncommon.

CMMG you mentioned that your son was on 10mg Strattera limit for his weight? You may want to check that 10 mg is nothing. Many docs do the math with Strattera and I believe that is .75mg per lb dont quote me but that is what my pediatrician used. However like my phsyc said the target dose is 80mg. My son is currently on 25 in the morn and 18 at night. If we can get the tics under control we are looking at going back to one dose in the am since his sleepyness seems to be gone.
My 9 yr old son was taking concerta and his tics started horrible. He switched to Strattera and they subsided almost immediately but they have come back some especially throat clearing. His seem to be more stress related especially when he is nervous about something i.e. his friend being able to attend his b-day party. He will strat the tics and sometimes off the scale but once his fear of the worry is over it seems to subside. The psych said that is not uncommon.

CMMG you mentioned that your son was on 10mg Strattera limit for his weight? You may want to check that 10 mg is nothing. Many docs do the math with Strattera and I believe that is .75mg per lb dont quote me but that is what my pediatrician used. However like my phsyc said the target dose is 80mg. My son is currently on 25 in the morn and 18 at night. If we can get the tics under control we are looking at going back to one dose in the am since his sleepyness seems to be gone.
[quote]Originally posted by firebug31:
[b]My 9 yr old son was taking concerta and his tics started horrible. He switched to Strattera and they subsided almost immediately but they have come back some especially throat clearing. [/b][/quote]

My 9 year old also suffers from tics while on certain meds. The best med we ever had was Metadate ER 10mg...well, they quit manufacturing it (at least in that form!) I was so upset by that...and it's been back on the rollercoaster ever since. Anyway (can you tell I'm ADD too, lol) My son was on the Strattera (don't remember the dosage) and the side effects were basically identical to the stimulant meds (Dr. told me that could very well be the case, as did my own Dr.) Well, we switched him to Wellbutrin...that's when he developed the 'vocal' tic! Before it was usually just eye blinking and on some meds arm movements. Anyway, on the Strattera, he was constantly clearing his throat. The point at which I decided it was not working for him was when my poor baby could not even carry on a conversation. No joke, the boy could not get ONE sentence out without making that awful noise. I felt so bad for him. Dr. suggested some additional meds to help with the tics (he's also taking Zoloft for his anxiety), but I suggested cutting back on the Wellbutrin first to see if a lower dose helps him...well, that was in the summer, so it was hard to judge ya know...Well, he's back at school, and is not doing as well as we all know he can. This is so frustrating. They need to just find a CURE! Okay, I've babbled enough...I should go take my Ritalin. Oh, and I'm at work, so I should start doing something productive! LOL Thanks for listening. :)



[This message has been edited by serenade (edited 09-17-2003).]





All times are GMT -7. The time now is 09:18 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!